MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-6-3D-ES
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of apb-3.5-6-3d-es, lotno:227937267 as found condition: the axium prime device was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The unknown echelon micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the axium prime pusher was found kinked at ~176.5cm from the proximal end.The axium prime implant coil was found stretched and damaged with the polypropylene filament broken.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.Possible causes of coil stretching include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances the coil against resistance or incompatible catheter.Customer reported vessel tortuosity as normal, devices were prepared per ifu, no friction/difficulty was noted during test or delivery of coil, continuous flush was administered, and device was repositioned twice.The likely cause could not be determined.As the echelon micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil stretching could not be determined.Both echelon-10 and echelon-14 micro catheters are compatible for use with the axium prime device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil was stretched.The patient was undergoing surgery for treatment of an amorphous, unruptured anterior communicating artery aneurysm with a max diameter of 4mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that during the aneurysm embolization, after the microcatheter was in place, and the apb-3.5-6-3d-es was delivered for filling.During the adjustment process, the coil was found to be stretched, so it was removed and replaced with a new coil to complete the surgery.There was no friction or difficulty during testing or delivery.Continuous flush was administered during the procedure.The physician repositioned the coil 2 times during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include an echelon microcatheter.Additional information received that there were no issues that resulted in the damage that was found.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20249592
Report Number9617601-2024-00191
Device Sequence Number20655835
Product Code KRD
UDI-Device Identifier00763000313753
UDI-Public00763000313753
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3.5-6-3D-ES
Device Catalogue NumberAPB-3.5-6-3D-ES
Device Lot Number227937267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale